Arkansas, 2007

Hail and Damaging Winds in Arkansas, May 15, 2007

May 15, 2007 · NWS SHV · 9 events in 6 counties and zones

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$36,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 1:51 PM CST, 9 minutes earlier.

Area forecast discussion, May 15, 1:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE MAY 15 2007

.DISCUSSION...
APPROACHING COLD FRONT HAS MOVED THRU CENTRAL OK. COOLER AIR
SITTING WELL BEHIND WIND SHIFT. THREE AREAS OF CONVECTION TO WATCH
THIS EVENING. WARM SECTOR HAS REALLY TAKEN OFF...ACROSS MUCH OF
NORTH LA...MAINLY SOUTH OF I-20. SEVERAL HAIL REPORTS HAVE BEEN
RECEIVED. TAIL END OF MCS MOVING ACROSS AR...EVOLVED INTO SCT AREA
TSTMS NOTRH OF I-30. FINALLY...CONVECTION ALWAYS POSSIBILITY ALONG
MAIN FRONT...WHICH IS REASON TO KEEP POPS GOING OVERNIGHT. WARM
SECTOR CONVECTION MORE DIURNAL SO EXPECT THIS AREA TO DECREASE
THIS EVENING. EXPECT AREA NORTH OF I-30 TO TRANSLATE EAST AND FILL
IN AS OUTFLOWS FROM NORTH LA...AND CENTRAL OK...LIKELY COLLIDE IN
THIS REGION...AND GOING LIKELY POPS ALONG LA/AR BORDER LATER
TONIGHT. WITH LACK OF DYNAMICS NOT GOING HIGHER THAN 60 PERCENT...
ALTHOUGH MODERATE DIRECTIONAL UPPER LEVEL DIVERGENCE MAY ENHANCE
HEAVY RAIN AND UPDRAFT POTENTIAL IN THE EVENING HOURS.

WNW UPPER FLOW SHOULD PUSH FRONT THRU AREA DURING DAY...LEAVE IN
SLIGHT CHANCE SOUTH BY WED AFTN...EXPECT A CLOUD SHIELD TO REMAIN
FOR AT LEAST A FEW HOURS FOLLOWING FRONTAL PASSAGE. DRIER AND
SEASONALLY COOLER CONDITIONS TO FOLLOW INTO THE WEEKEND. /VII/

&&

.AVIATION...
AFTERNOON SURFACE ANALYSIS HAS A COLD FRONT STRETCHING ALONG A
KJLN-KMLC-KGYI LINE AT MID-AFTERNOON...WITH SCATTERED TO NUMEROUS
SHRA/TSRA ALONG AND AHEAD OF THE FRONT.  WITH THE ADDITION
OF FRONTAL FORCING...THE CONVECTION SHOULD NOT HAVE A PROBLEM
CONTINUING AFTER SUNSET.  FOR THE 16/0000 UTC TAF PACKAGE...I EXPECT
MVFR FLIGHT CATEGORIES AT MOST TERMINALS DUE TO CIGS AND VSBYS.
POSSIBLE REDUCTIONS TO IFR ARE POSSIBLE...EXPECIALLY IN THE VICINITY
OF THE STRONGER STORMS.  IT LOOKS LIKE THE COLD FRONT WILL MOVE EAST
OF OUR AREA WEDNESDAY MORNING...WITH A GRADUAL IMPROVEMENT OF FLIGHT
CATEGORIES EXPECTED THEREAFTER.  /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  79  57  80 /  40  30  10   0
MLU  65  78  56  79 /  40  30  10   0
DEQ  59  79  51  79 /  50  10  10   0
TXK  63  78  55  79 /  40  20  10   0
ELD  63  77  53  79 /  40  20  10   0
TYR  64  79  57  80 /  40  30  10   0
GGG  64  79  56  79 /  40  30  10   0
LFK  66  82  58  80 /  40  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

07/07
Hazardous weather outlook, May 15, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE
AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT
PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE
20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, May 15, 10:56 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             8 S PROVENCAL           31.54N 93.20W
05/15/2007  E1.00 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

&&

03
Local storm report, May 15, 1:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            POWER LINES DOWN IN RUSTON

0110 PM     LIGHTNING        RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            LIGHTNING STARTED A HOUSE FIRE IN RUSTON

0145 PM     HAIL             DOWNSVILLE              32.63N 92.41W
05/15/2007  E0.75 INCH       LINCOLN            LA   PUBLIC

            PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
            ESTIMATED AS WELL.

&&

15
Local storm report, May 15, 1:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 SE GRAYSON            32.00N 92.05W
05/15/2007  E0.75 INCH       CALDWELL           LA   TRAINED SPOTTER

0225 PM     HAIL             COLUMBIA                32.10N 92.08W
05/15/2007  E1.00 INCH       CALDWELL           LA   EMERGENCY MNGR

0225 PM     HAIL             3 W COUSHATTA           32.02N 93.39W
05/15/2007  E0.88 INCH       RED RIVER          LA   EMERGENCY MNGR

0150 PM     TSTM WND DMG     MINDEN                  32.62N 93.28W
05/15/2007                   WEBSTER            LA   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

&&

MF
Local storm report, May 15, 1:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
05/15/2007                   RED RIVER          TX   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

&&

MF

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Little River

When
May 15, 2:00 PM CST
Where
Little River County, 5 mi N of Foreman
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.792, -94.400

Trees down and a barn destroyed along Hwy 41 north of Foreman.

Hail, Nevada

When
May 15, 2:55 PM CST
Where
Nevada County, 9 mi W of Rosston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.580, -93.436

Hail, Lafayette

When
May 15, 3:10 PM CST
Where
Lafayette County, Lewisville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.350, -93.580

Thunderstorm Wind, Miller

When
May 15, 3:15 PM CST
Where
Miller County, Texarkana
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.430, -94.050

A few trees were blown over including one on top of a car. The driver of the car received a cut on his forehead but he was treated at the scene. No other injuries were reported.

Thunderstorm Wind, Columbia

When
May 15, 3:37 PM CST
Where
Columbia County, Magnolia
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.270, -93.230

Trees downed across County Road 76.

Thunderstorm Wind, Columbia

When
May 15, 3:44 PM CST
Where
Columbia County, Waldo
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.350, -93.280

Trees and power lines were downed in town as well as across County Road 45.

Hail, Union

When
May 15, 4:15 PM CST
Where
Union County, 7 mi W of El Dorado
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.200, -92.791

Hail reported on US 82.

Thunderstorm Wind, Union

When
May 15, 4:15 PM CST
Where
Union County, 7 mi W of El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.200, -92.791

Estimated wind gust from local law enforcement along US 82.

Thunderstorm Wind, Lafayette

When
May 15, 4:35 PM CST
Where
Lafayette County, 2 mi W of Bradley
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.100, -93.704

Trees were downed west of town along with the tin roof damage to some outbuildings.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27930, 27926, 27927, 27932, 27933, 27934, 27929, 27937, 27936.